MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number AU00T0
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that during the intraocular lens (iol) implant procedure lens found to be faulty (haptic trailing unspecified).There was no patient contact with the device.The surgery was completed with replacement iol.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3, h.6., h.11.The device with the lens was returned.The plunger lock and lens stop have been removed.Viscoelastic was observed in the device.The plunger was oriented incorrectly upon return.The lens was advanced just inside the nozzle entry area.The trailing haptic was folded on the optic.The leading haptic was extended (which is an acceptable position).Based on the reported description "haptic trailing" it appears the plunger was retracted and replaced incorrectly in the device.The plunger was then advanced to the trailing optic edge.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A non-qualified viscoelastic was indicated.The specific trailing haptic issue was not specified.Based on the report "haptic trailing" it appears the plunger was retracted and replaced incorrectly in the device.The plunger was then advanced to the trailing optic edge.Upon return, the plunger was oriented incorrectly.Plungers are inserted with a fixture during manufacture that does not allow incorrect orientation of the plunger.The root cause for the reported complaint may be a failure to follow the instructions for use (ifu).The ifu instructs: do not attempt to retract the plunger after the plunger lock has been removed or plunger damage may result.Retracting the plunger can pull the tabs outside of the barrel and cause the plunger to release from the device.In addition, a non-qualified viscoelastic was used in the device.The ifu instructs: during device preparation and implantation of the company iol with the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23743003
Report Number1119421-2025-03100
Device Sequence Number10349991
Product Code HQL
UDI-Device Identifier00380652394789
UDI-Public(01)00380652394789(17)280521(11)250523(10)16046558
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU00T0
Device Lot Number16046558
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer01/08/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVD : HEALON PRO; UNKNOW REPLACEMENT IOL
Patient SexUnknown